Rhabdomyolysis Associated with Opiate Abuse: A Case Report

Mustafa Gulpembe, Demet Acar, Nazire Belgin Akilli, Saniye Goknil Calik, Yahya Kemal Gunaydin, Ramazan Koylu, Basar Cander
2015 Journal of Academic Emergency Medicine Case Reports  
There are several complications associated with opiate abuse, including respiratory suppression, disturbance of consciousness, aspiration pneumonia, pulmonary edema, myocarditis, rhabdomyolysis, and compartment syndrome. Some of these complications may be life-threatening. Case Report: Herein, we present a case of rhabdomyolysis due to opiate abuse in a young man. Rhabdomyolysis is a known but rare complication of intravenous opiate abuse. Conclusion: Because rhabdomyolysis may be
more » ... ay be life-threatening, and prompt diagnosis and treatment are essential, physicians should be aware of this complication among opioid addicts. ÖZET Giriş: Opioid kötüye kullanımı ile ilişkili pek çok komplikasyon bildirilmiştir. Bunların arasında solunum depresyonu, bilinç bulanıklığı, aspirasyon ğnömonisi, pulmoner ödem, miyokardit, rabdomiyoliz ve kompartman sendromu sayılabilir. Bu komplikasyonların bazıları hayatı tehdit eder. Olgu Sunumu: Burada genç bir erkek hastada opioid kötüye kullanımına bağlı gelişen rabdomiyoliz vakası sunacağız. Sonuç: Rabdomiyoliz intravenöz opioid kötüye kullanımına bağlı nadir görülen bir komplikasyondur. Rabdomiyoliz hayatı tehdit edebilecek sonuçlar doğurabileceği için erken tanı ve tedavisi çok önemlidir. Bu nedenle klinisyenler opioid kullanıcılarında bu komplikasyona karşı uyanık olmalılardır.
doi:10.5152/jaemcr.2015.746 fatcat:v5aibimedjfh7kpf3wdzlascke